zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Generalized hypergeometric functions and Laguerre polynomials in two variables. (English) Zbl 0790.33015
Richards, Donald St. P. (ed.), Hypergeometric functions on domains of positivity, Jack polynomials, and applications. Proceedings of an AMS special session held March 22-23, 1991 in Tampa, FL, USA. Providence, RI: American Mathematical Society. Contemp. Math. 138, 239-259 (1992).
In statistical analysis the multivariate hypergeometric function $\sb pF\sb q$ has been defined through zonal polynomial expansions. Since zonal polynomials $C\sb \kappa$ $(\kappa$ is a partition) are special cases of Jack polynomials $$J\sb \kappa\left(x\sb 1,\dots,x\sb r;{2\over d}\right)=c\sb \kappa C\sp{(d)}\sb \kappa(x\sb 1,\dots,x\sb r)$$ $(C\sb \kappa=C\sb \kappa\sp{(1)})$ one defines more generally hypergeometric functions $\sb pF\sb q\sp{(d)}$ in terms of the Jack polynomials. In this paper one studies in detail the case of two variables $(r=2)$. Then the Jack polynomials can be expressed in terms of the Jacobi polynomials $$C\sb \kappa\sp{(d)}(re\sp t,re\sp{- t})=c(\kappa,d)r\sp{\vert\kappa\vert} P\sp{(\gamma)}\sb{k\sb 1-k\sb 2}(\text{ch} t),\ \gamma={1\over 2}(d-1)$$ $(\kappa=(k\sb 1,k\sb 2)$, $\vert\kappa\vert=k\sb 1+k\sb 2)$. By using an integral representation of the Jacobi polynomials one is able to express the generalized hypergeometric kernel functions $\sb 0{\cal F}\sb 0\sp{(d)}$ and $\sb 0{\cal F}\sb 1\sp{(d)}$ in terms of the classical hypergeometric functions in one variable. The generalized Laplace transform with kernel $\sb 0{\cal F}\sb 0\sp{(d)}$ is proved to be injective, and the Laplace transform of $\sb p{\cal F}\sb q\sp{(d)}$ is computed. One defines the generalized Laguerre polynomials $L\sp \gamma\sb \kappa(\gamma\in\bbfR)$, establishes a generating formula, an integral representation, and one proves that the set $\{L\sp \gamma\sb \kappa\}$ of Laguerre polynomials is an orthogonal basis for a Hilbert space $L\sp 2\sb \gamma(\bbfR\sp 2\sb +)$. Finally a generalized Tricomi theorem is proved for the generalized Hankel transform with kernel $\sb 0{\cal F}\sb 1\sp{(d)}$. For the entire collection see [Zbl 0771.00045].
Reviewer: J.Faraut (Paris)

33C70Other hypergeometric functions and integrals in several variables
33C45Orthogonal polynomials and functions of hypergeometric type
33C20Generalized hypergeometric series, ${}_pF_q$